MAUDE Adverse Event Report: NINGBO LONGFU ELECTRICAL APPLIANCES&TOOL CO.,LTD HOMEDICS BUBBLE BLISS ELITE FOOTBATH; FOOT BATH

NINGBO LONGFU ELECTRICAL APPLIANCES&TOOL CO.,LTD HOMEDICS BUBBLE BLISS ELITE FOOTBATH; FOOT BATH
Model Number FB-380HJ
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/13/2021
Type of Reportable Event Death
Event or Problem Description
On august 17, 2022 homedics was severed with a lawsuit that alleged the following: on or about (b)(6) 2021, ms.(b)(6) (personal care attendant) arrived at mr.(b)(6) home in (b)(6), to provide bathing and other custodial services.Ms.(b)(6) brought a bubble bliss elite footbath bathing machine, filled the basin with water, turned on the machine, and placed mr.(b)(6) feet in the basin to soak.The bubble bliss elite footbath is supposed to provide a "heat boost" to heat the water to a therapeutic temperature.Unfortunately, however, while mr.(b)(6) feet remained soaking in the basin, the machine rapidly and improperly heated the basin water to a hot temperature causing mr.(b)(6) feet to burn.Mr.(b)(6) suffers from diabetic neuropathy, and he was unable to discern the rising water temperature while soaking in the machine.Later that evening, mr.(b)(6) began to experience significant problems secondary to burns to both feet.Mr.(b)(6) was taken by ambulance to (b)(6) medical center for emergent medical care.After a prolonged course of medical care and attention, mr.(b)(6) burns did not improve, and his doctors concluded that the only treatment option was a double amputation of mr.(b)(6) feet.After undergoing the amputation of both feet, mr.(b)(6) remained hospitalized and was eventually transferred for a course of rehabilitative care.On august 22, 2022, homedics was notified through lawyers that mr.(b)(6) had passed away on (b)(6) 2022.It was alleged that the death was caused by septis from the surgeries related to his feet.
 
Additional Manufacturer Narrative
This product should not have been used on anyone with diabetic neuropathy per the following warnings and cautions in the ifu: warning: this product should never be used by any individual suffering from any physical ailment that would limit the user's capacity to operate the controls, or who has sensory deficiencies.Caution: not recommended for use by diabetics.This product was also used by a personal care attendant as part of her professional bathing and other custodial services, which contradicts the following caution statement: "this product is intended for household use only.".

Brand Name
HOMEDICS BUBBLE BLISS ELITE FOOTBATH
Common Device Name
FOOT BATH
Manufacturer (Section D)
NINGBO LONGFU ELECTRICAL APPLIANCES&TOOL CO.,LTD
macaotou,mazhu,yuyao
ningbo, zhejiang 31545 0
CH  315450
MDR Report Key15429348
Report Number1832894-2022-00001
Device Sequence Number4729060
Product Code ISA
UDI-Device Identifier00031262082268
UDI-Public00031262082268
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/31/2022
Report Date (Section F) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberFB-380HJ
Device Catalogue NumberFB-380HJ
Device Lot Number1421
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/17/2022
Device Age3 MO
Event Location Home
Date Report to Manufacturer09/09/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Disability;
Patient Age60 YR
Patient SexMale